Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2022  |  Volume : 20  |  Issue : 3  |  Page : 187-190

Dimethoate self-poisoning–Induced severe hypotension


Department of Neurointensive Care and Trauma Unit, Ruby Hall Clinic, Pune, Maharashtra, India

Correspondence Address:
Dr. Anand M Tiwari
Department of Neurointensive Care and Trauma Unit, Ruby Hall Clinic, Pune, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/cmi.cmi_12_22

Rights and Permissions

Intentional ingestion of organophosphorus compound (OP) poisoning continues to be a frequent reason for critical care admission in India. For the past 6 decades, the OP compounds used in India for the poisoning had effects on cholinergic and neurogenic fibers producing the respiratory and neurologic presentation. Recently, a less frequent OP poison has appeared which acts on cardiac sympathetic fibers with bradycardia and hypotension as presenting features. The shock which was nonresponsive to dopamine/dobutamine was identified as a major cause of death in patients with dimethoate poisoning in a large prospective cohort study. Severe dimethoate poisoning in contrast to other OP compounds has a high case fatality rate. There have been case reports from outside India. We report the first two cases with successful treatment of this toxicity in India.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed188    
    Printed2    
    Emailed0    
    PDF Downloaded4    
    Comments [Add]    

Recommend this journal